MAUDE Adverse Event Report: LIMACORPORATE S.P.A. LOCK; LOCK BIPOLAR HEADS (COCRMO + UHMWPE LINER) DIA. 48 FOR HEAD DIA. 28 MM

LIMACORPORATE S.P.A. LOCK; LOCK BIPOLAR HEADS (COCRMO + UHMWPE LINER) DIA. 48 FOR HEAD DIA. 28 MM
Model Number BIPOLAR HEAD
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Implant Pain (4561)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Hip revision surgery performed on (b)(6) 2024, due to pain.According to the received information, the pain started at the moment the patient stood up from a toilet.It was reported that the patient visited the hospital, and the x-ray showed that the implanted inner head (femoral modular head - m ø28mm, product code 5010.09.282, lot #1806202 - ster.1800156) dislocated from the lock bipolar self-centering head ø48 (product code 5527.09.480, lot #1801741 - ster.1800049).During the surgery, implants were replaced with a bipolar head of the same size of the explanted one and a cocr head of size l.Previous surgery took place on (b)(6) 2018.Patient is a female, 77 years old.It was reported she's sedentary.Event happened in japan.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #1801741, no pre-existing anomaly was found on the 24 devices manufactured with the same lot #.This is the first and only complaint registered on that lot #.We submit a final mdr once the investigation is complete.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot#: 1801741, no pre-existing anomaly was found on the 24 devices manufactured with the same lot#.According to our records, at least 22 out of 24 bipolar heads with lot#: 1801741 and ster.1800049 have been implanted and this is the only complaint received on this lot#.Device analysis: devices were not returned to limacorporate for further analysis.X-rays analysis: limacorporate received a total of 2 x-rays referring to pre-operative revision surgery.The x-rays received - exact date not known - and an intra-operative picture of the joint have been evaluated by a medical consultant.Following, the medical consultant comments: "dislocation out of a bipolar are rare events but must be expected.It may be that there has been some abrasion of the polyethylene after 6 years of implantation.If the explant is not available, it will be impossible to verify.From the sent x-rays i cannot identify any irregularities of the c2 stem.It seems stable in good position, anteversion appears correct.Obviously, the c-ring has been dislocated, however this does not seem to be caused by a locked cup.On the 2 x-rays the cup presents in different positions, meaning that it was mobile and not locked".Considering that: check of manufacturing charts highlighted no anomalies on components manufactured with lot#: 1801741.According to the surgeon responsible for this revision surgery, the c2 stem had been twisted too far forward: the anteversion of the c2 stem is too large, causing the low part of the acetabulum to be worn down, locking the bipolar cup and causing the c-ring to come off.According to the medical consultant "from the sent x-rays i cannot identify any irregularities of the c2 stem.It seems stable in good position, anteversion appears correct.Obviously, the c-ring has been dislocated, however this does not seem to be caused by a locked cup.On the 2 x-rays the cup presents in different positions, meaning that it was mobile and not locked", and "it may be that there has been some abrasion of the polyethylene after 6 years of implantation".Explants were not available to return to hq.The survivorship of the prosthesis is of 6 years.We are not able to further investigate the root cause of the event and define with certainty a root cause.Still, we can state that the event was not product related.Pms data: according to limacorporate pms data, the revision rate of lock bipolar cups - belonging to the family codes 5527.09.Xxx and 5527.05.Xxx - due to pain is <0.01%.The revision rate of lock bipolar cups due to disengagement of the c-ring is (b)(4).Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.
 
Event or Problem Description
Hip revision surgery performed on (b)(6) 2024, due to pain.According to the information received, the pain started at the moment the patient stood up from a toilet.It was reported that the patient visited the hospital, and the x-ray showed that the implanted inner head (femoral modular head - m ø28mm, product code 5010.09.282, lot#: 1806202 - ster.1800156) dislocated from the lock bipolar self-centering head ø48 (product code 5527.09.480, lot#: 1801741 - ster.1800049).During the surgery, implants were replaced with a bipolar head of the same size of the explanted one and a cocr head of size l.It was reported that the surgeon commented that the c2 stem had been twisted too far forward (angle of anteversion of the c2 stem is too large), causing the low part of the acetabulum to be worn down, locking the bipolar cup and causing the c-ring to come off.Previous surgery took place on (b)(6) 2018.Patient is a female, 77 years old.It was reported she's sedentary.Event happened in japan.

Brand Name
LOCK
Common Device Name
LOCK BIPOLAR HEADS (COCRMO + UHMWPE LINER) DIA. 48 FOR HEAD DIA. 28 MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key20307679
Report Number3008021110-2024-00072
Device Sequence Number7588605
Product Code LPH
UDI-Device Identifier08033390009768
UDI-Public08033390009768
Combination Product (Y/N)N
PMA/510(K) Number
K112158
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberBIPOLAR HEAD
Device Catalogue Number5527.09.480
Device Lot Number1801741
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown